question-icon

What causes breakthrough spotting while on birth control pills?

default
Posted on Wed, 11 May 2016
Question: I am XXXX.I am married of age 23 years.I have been taking birth control pills from 2 months.I had my period in January 19,2016.Yesterday I had a slight brownish discharge from the vagina.Is it the side effects of birth control pills?And I am also worried I am not having my period.I also did pregnancy test in home and it was negative.Can you suggest me what I have to do now?
doctor
Answered by Dr. S Patra (1 hour later)
Brief Answer:
Side effect of pill. Wait for period.

Detailed Answer:
Hello,

Thanks for your query. I had gone through your history in detail.

1) Common reasons of brown discharge with delayed period are extra mental stress, emotional upset, hormonal imbalance (effect of birth control pill), Weight gain or sudden loss, thyroid disorder, Irregular diet habits, vaginal infection etc.

2) As you are on birth control pill (last 2 months) and current home pregnancy test is NEGATIVE, you have nothing to worry much. Be stress free and wait for upcoming period (3-5 days). You will get your period soon.

Please do the following things to induce period naturally:

a) Avoid salty or fatty food and tea or coffee.

b) Eat leafy vegetables and drink lots of fluid/water

c) Avoid stress by doing regular meditation or yoga

d) Take healthy diet with Iron supplements.

e) Maintain genital hygiene and need adequate sleep

f) Do light exercise and control body weight.

Hope I have answered your query. Wish your good health and take care.

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes breakthrough spotting while on birth control pills?

Brief Answer: Side effect of pill. Wait for period. Detailed Answer: Hello, Thanks for your query. I had gone through your history in detail. 1) Common reasons of brown discharge with delayed period are extra mental stress, emotional upset, hormonal imbalance (effect of birth control pill), Weight gain or sudden loss, thyroid disorder, Irregular diet habits, vaginal infection etc. 2) As you are on birth control pill (last 2 months) and current home pregnancy test is NEGATIVE, you have nothing to worry much. Be stress free and wait for upcoming period (3-5 days). You will get your period soon. Please do the following things to induce period naturally: a) Avoid salty or fatty food and tea or coffee. b) Eat leafy vegetables and drink lots of fluid/water c) Avoid stress by doing regular meditation or yoga d) Take healthy diet with Iron supplements. e) Maintain genital hygiene and need adequate sleep f) Do light exercise and control body weight. Hope I have answered your query. Wish your good health and take care. For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326